How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9134
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
40004158
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

Have itching on stomach and arms it's mainly on my stomach

Customer Question

Have itching on stomach and arms it's mainly on my stomach with patches of red that I scratch intently sometimes done patches bring up little spits. The areas look dry and after swimming my stomach looks flaky especially after a bath or swimming
Submitted: 10 months ago.
Category: Dermatology
Expert:  Dr. Nair replied 10 months ago.

Hello,

Thank you for your question. My name is***** and I will do my best to provide a useful input.

Would a photograph of the affected area be possible at your convenience?

Customer: replied 10 months ago.
Will send
Customer: replied 10 months ago.
My belly button which I was given. Fucidin but it comes back , is it exczma
Expert:  Dr. Nair replied 10 months ago.

Thank you for the photographs. This could be just dryness which becomes flaky from time to time or it could be a Seborrheic Dermatitis or mild Psoriasis.

Psoriasis is an autoimmune condition of the skin which can start at any time in life. The basic problem is that the skin is made much faster than normal in the affected areas and this causes the resulting skin to be weak which then flakes off, looks red and can be very itchy. Steroid creams form the mainstay of treatment and what works best are prescription strength ones like Clobetasol or Halobetasol for 1-2 weeks followed by Fluticasone or Mometasone for 6-8 weeks. Thereafter Tacrolimus ointment can be used for a few months to prevent a recurrence. This is a non-steroidal cream. Your doctor can prescribe all of this for you.

Seborrheic Dermatitis, a dry eczema related to a skin yeast would be a second possibility. Again like Psoriasis this is harmless.

In case you cannot see your doctor in the near future then here is an over the counter regimen you could try:

1% Cortizone cream + 1% Lotrimin cream twice a day (morning & evening) over the affected areas. Mix these two creams in equal proportion before applying. Use a bland moisturizer like Jergens, Aquaphor or Cetaphil as often as desired to keep the hands well moisturized. If this doesn't help then try mixing the Cortizone with a salicylic acid ointment like Mg 217 sal-acid ointment in equal parts and using twice a day.

Tablet Claritin 10 mg to be taken as required for itching.

Try not to scratch the affected areas as much as possible - this makes the problem worse through something called the Koebner’s Phenomenon. If the itching is not bearable at any point you can put on ice pack on the area or use Sarna sensitive lotion or Calmoseptine ointment. Both of these sooth the skin and stop itching.

Besides this Beta Carotene and Omega-3 fatty acids are useful supplements to take on a prolonged basis. They help the medicines work better and also decrease recurrences.

Please feel free to ask if you have any queries. I will be happy to continue further and do everything I can to provide you with the service you seek.

Customer: replied 10 months ago.
This only started after I had taken ephramycin
Expert:  Dr. Nair replied 10 months ago.

I am not aware of that drug and cannot find it on a Google search either. A drug reaction should clear up within a few weeks of stopping it - so if it's been longer than that then this cannot be a drug reaction (assuming ephramycin is a drug/medicine).

Related Dermatology Questions